Alert archive / Virginia / Wind Advisories in 2017
Wind Advisory 7, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Apr 24, 2017, 3:17 PM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Apr 25, 2017, 2:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 3:17 PM EDT (19:17 UTC)
- In effect from
- Apr 25, 2017, 2:00 AM EDT
- Expired
- Apr 25, 2017, 12:29 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405 WWUS71 KAKQ 241917 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 317 PM EDT Mon Apr 24 2017 NCZ017-102-VAZ098-250330- /O.NEW.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the city of Corolla 317 PM EDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect from 2 AM to 8 AM EDT Tuesday. * AREAS AFFECTED: Virginia Beach, VA and Currituck, NC. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Late tonight into early Tuesday morning. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MDZ025-VAZ099-100-250330- /O.NEW.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/ Maryland Beaches-Accomack-Northampton- Including the cities of Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 317 PM EDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM EDT TUESDAY... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect from 7 AM to 1 PM EDT Tuesday. * AREAS AFFECTED: Portions of the Lower Eastern Shore near the Atlantic coast. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Tuesday morning through midday. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
441 WWUS71 KAKQ 241929 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 329 PM EDT Mon Apr 24 2017 NCZ017-102-VAZ098-250330- /O.CON.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the city of Corolla 329 PM EDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * AREAS AFFECTED: Virginia Beach, VA and Currituck, NC. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Late tonight into early Tuesday morning. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MDZ025-VAZ099-100-250330- /O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/ Maryland Beaches-Accomack-Northampton- Including the cities of Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 329 PM EDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM EDT TUESDAY... * AREAS AFFECTED: Portions of the Lower Eastern Shore near the Atlantic coast. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Tuesday morning through midday. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
418 WWUS71 KAKQ 250212 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1012 PM EDT Mon Apr 24 2017 NCZ017-102-VAZ098-251015- /O.CON.KAKQ.WI.Y.0007.170425T0600Z-170425T1200Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the city of Corolla 1012 PM EDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * AREAS AFFECTED: Virginia Beach, VA and Currituck, NC. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Late tonight into early Tuesday morning. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MDZ025-VAZ099-100-251015- /O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/ Maryland Beaches-Accomack-Northampton- Including the cities of Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 1012 PM EDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM EDT TUESDAY... * AREAS AFFECTED: Portions of the Lower Eastern Shore near the Atlantic coast. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Tuesday morning through midday. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
906 WWUS71 KAKQ 251043 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 643 AM EDT Tue Apr 25 2017 NCZ017-102-VAZ098-251145- /O.CAN.KAKQ.WI.Y.0007.000000T0000Z-170425T1200Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the city of Corolla 643 AM EDT Tue Apr 25 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wakefield has cancelled the Wind Advisory. $$ MDZ025-VAZ099-100-251700- /O.CON.KAKQ.WI.Y.0007.170425T1100Z-170425T1700Z/ Maryland Beaches-Accomack-Northampton- Including the cities of Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 643 AM EDT Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * AREAS AFFECTED: Portions of the Lower Eastern Shore near the Atlantic coast. * WINDS: East 25 to 30 mph with gusts up to 45 mph. * TIMING: Through midday. * IMPACTS: Strong winds may blow down limbs, trees, and power lines. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
961 WWUS71 KAKQ 251629 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1229 PM EDT Tue Apr 25 2017 MDZ025-VAZ099-100-251730- /O.CAN.KAKQ.WI.Y.0007.000000T0000Z-170425T1700Z/ Maryland Beaches-Accomack-Northampton- Including the cities of Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 1229 PM EDT Tue Apr 25 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wakefield has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:13 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 24, 2:13 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
213 PM EDT Mon Apr 24 2017
.SYNOPSIS...
Low pressure will linger off the southeast coast through Tuesday,
then slowly lift northeast off the Mid Atlantic coast Wednesday.
High pressure builds into the area for the second half of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Lowered temps a bit across wrn most zones per crnt readings and
radar trends. Otw, waves of moisture will continue to move NNW
in wedged cooled airmass today. Cloudy, cool / wet aftrn ahead
with periods of rain (of varying intensity) over most of the fa.
Cat pops except high likely along the coast. Highs range from
the low-mid 50s ovr the piedmont to near 70 across sern coastal
areas. QPF around 1/2, highest out in the piedmont.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
No major changes in forecast rationale this morning. The
primary forecast concern with this system comes tonight and
Tuesday when the tropical moisture off the Florida coast gets
entrained then rotates nnw around the vertically stacked system
as it slowly lifts north along the Mid-Atlantic coast. SPC WRF
shows area of heavier showers and t-storms lifting NE from the
coastal front, reaching our area overnight. Therefore, do
continue to expect the pcpn type to go back to more of a
convective one, at least along the coast. Lows tonight/early
Tuesday from near 50 NW to the lwr 60s SE. A bit more humid
Tuesday with highs in the low-mid 60s NW to low- mid 70s SE.
Pcpn tapers off west to east Tuesday night/early Wed with lows
in the 50s. Decreasing cloudiness and warmer Wed. Highs in the
upper 60s to lower 70s NE zones...middle to upper 70s inland.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Long term period will feature above normal temps with mainly dry wx.
For Wed night/Thu, deep SWly flow develops across the eastern
seaboard as the aforementioned low pushes off to the NE. An upper-
level ridge then builds in through the weekend allowing for warm
temps and dry wx as most of the energy aloft will stay N and W of
the local area. At most a 20% chance of a late day shra/tstm Fri and
Sat. High temps Thu through Sun in the 80s, pushing upper 80s on
Sat. Low temps in the 60s.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Degraded aviation conditions are expected to continue through the
forecast period as a complex low pressure system lifts along the
southeast coast. MVFR/IFR ceilings are expected to continue through
the forecast period with even the potential for a few pockets of
LIFR ceilings. Periods of light to moderate rain showers will also
allow for MVFR and potentially IFR visibilities at times, especially
this evening and overnight. A rumble of thunder cannot be ruled out,
especially across NE NC, but confidence is too low to include in the
TAF. Northeast winds will increase this evening and overnight as the
low approaches the area. Very windy conditions will be possible
along the coast tomorrow morning with gusts potentially in excess of
30 knots.
Outlook: Low pressure will strengthen near the Carolina coast
tonight allowing for heavier rain and continued IFR conditions
during the day on Tuesday. As low pressure moves up the coast, rain
and degraded aviation conditions will begin to diminish by
Wednesday. Dry weather is in store for Thursday and Friday as high
pressure builds over the southeast states.
&&
.MARINE...
Latest surface analysis depicts high pressure off the Northeast
coast and low pressure over the Southeast. The result is ongoing
northeast flow over the local waters. Have seen an uptick in speeds
early this morning as pressure falls and increasing low level winds
spread over the waters. Gusts to around 30 knots observed in the
southern coastal waters and lower Chesapeake Bay. Seas average 4-6
feet and waves 2-4 feet. Low pressure slide off the Southeast coast
today as high pressure slides farther offshore. Sustained winds
average 20-25 knots with gusts to around 30 knots over the Bay and
coastal waters north of Cape Charles Light. Gradient winds diminish
over the southern waters and Sound later this morning, with SCA
headlines dropping off for the sound. Rivers average 15-20 knots.
Seas build to 5-8 feet in the northern coastal waters this
afternoon and subside to 4-6 feet in the southern coastal waters.
Waves average 3-5 feet. Low pressure lifts over the eastern
Carolinas tonight. Anomalous easterly low level flow spreads over
the waters late tonight ahead of the advancing surface low. Pressure
falls of 3-6mb in 6 hours will help mix some of the higher velocity
winds aloft (925mb winds of 45-55 knots) to the water. As a result,
have issued gale headlines for the lower Bay and coastal waters late
tonight into Tuesday morning for gusts of 35 to 40 knots. Have also
added the lower James to gale headlines for a 3-6 hour period of
gale gusts to around 35 knots. As the strong easterly winds
overspread the waters, seas will build quickly to 7-10 feet. High
surf advisories have been issued for all coastal areas. Low pressure
lifts over the waters Tuesday afternoon, with improving conditions
over the southern coastal waters and lower Bay. Seas slowly subside
to 5-9 feet (highest north). Low pressure centers over the waters
Tuesday night as winds diminish at or below 15 knots. However, seas
will be slow to subside as the low lifts north of the waters through
Wednesday. Still anticipate 4-7 foot seas Wednesday afternoon. Waves
1-2 feet.
Sub-sca conditions expected all waters Thursday as the low
weakens north of the waters. The next front approaches the waters
Friday, stalling over the northern waters Friday night.
&&
.TIDES/COASTAL FLOODING...
Current tidal departures are averaging around 1 to 1.5 feet in
the lower Bay and southern coastal waters due to ongoing onshore
flow. Have issued another round of coastal flood statements for
this mornings high tide across the lower Bay and lower James
river. Levels are expected to fall below minor flooding
thresholds. Tidal anomalies increase to 1.5 to 2 feet through
tonight as northeast flow increases. Water levels are expected
to stay below minor flooding thresholds again this evening into
early tonight. Increasing easterly flow ahead of low pressure
lifting over the Carolinas tonight will result push tidal
departures toward 2 feet late tonight/early Tuesday morning. The
elevated departures will coincide with high tide across the
lower Bay and coastal areas. Minor/nuisance flooding is
expected. Depending on the exact track of the low, high end
minor to low end moderate coastal flooding is possible Tuesday
night. Departures subside Wednesday as low pressure lifts along
the Northeast coast and flow becomes offshore.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for MDZ025.
NC...High Surf Advisory from 4 AM to 10 AM EDT Tuesday for NCZ102.
VA...High Surf Advisory from 6 AM to 4 PM EDT Tuesday for VAZ099-
100.
High Surf Advisory from 4 AM to 10 AM EDT Tuesday for VAZ098.
MARINE...Small Craft Advisory until 1 PM EDT Tuesday for ANZ635>637.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ632-634-638-
650-652-654-656-658.
Gale Warning from 4 AM to 10 AM EDT Tuesday for ANZ632-634-638-
656-658.
Small Craft Advisory from 11 PM this evening to 10 AM EDT
Tuesday for ANZ633.
Small Craft Advisory until 6 PM EDT Tuesday for ANZ630-631.
Gale Warning from 4 AM to 1 PM EDT Tuesday for ANZ650-652-654.
&&
SYNOPSIS...MAM
NEAR TERM...MPR/MAM
SHORT TERM...MAM
LONG TERM...MAS
AVIATION...AJB
MARINE...SAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 24, 5:45 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 545 AM EDT Mon Apr 24 2017 MDZ021>023-VAZ048-061-062-064-068-069-075>078-081>083-509>522-250945- Dorchester-Wicomico-Somerset-Fluvanna-Cumberland-Goochland-Caroline- Amelia-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 545 AM EDT Mon Apr 24 2017 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure will track east across the Carolinas through tonight then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. This will result in periods of moderate to locally heavy rain across the outlook area on Tuesday. Rainfall amounts will average between 1 and 2 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ060-065>067-079-080-087-088-092-250945- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Prince Edward-Mecklenburg-Lunenburg- Nottoway-Brunswick-Dinwiddie-Greensville-Sussex-Southampton- 545 AM EDT Mon Apr 24 2017 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Low pressure will track east across the Carolinas through tonight...then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain will continue into Tuesday night, with rain falling heavily at times across the outlook area on Tuesday. Rainfall amounts will average between 1 and 3 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-250945- Eastern Currituck- 545 AM EDT Mon Apr 24 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Low pressure will track east across the Carolinas through tonight...then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. East winds will increase tonight, with gusts of 30 to 40 mph expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Rain will continue into Tuesday night, with rain falling heavily at times across the outlook area on Tuesday. Rainfall amounts will average between 2 and 3 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-250945- Virginia Beach- 545 AM EDT Mon Apr 24 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Low pressure will track east across the Carolinas through tonight..then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. East winds will increase tonight, with gusts of 30 to 40 mph expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Rain will continue into Tuesday night, with rain falling heavily at times across the outlook area on Tuesday. Rainfall amounts will average between 1 and 2 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-250945- Maryland Beaches-Accomack-Northampton- 545 AM EDT Mon Apr 24 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT TUESDAY... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Low pressure will track east across the Carolinas through tonight...then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. East winds will increase tonight, with gusts of 30 to 40 mph expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Rain will continue into Tuesday night, with rain falling heavily at times across the outlook area on Tuesday. Rainfall amounts will average between 1 and 2 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-VAZ084>086-089-090-093-095>097-523>525-250945- Inland Worcester-Gloucester-Middlesex-Mathews-Surry-James City- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York- Newport News-Hampton/Poquoson- 545 AM EDT Mon Apr 24 2017 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Low pressure will track east across the Carolinas through tonight...then lift northeast along the Mid-Atlantic coast Tuesday and Tuesday night. East winds will increase tonight, with gusts of 30 to 40 mph expected overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain will continue into Tuesday night, with rain falling heavily at times across the outlook area on Tuesday. Rainfall amounts will average between 1 and 2 inches...with locally higher amounts possible. This rainfall will likely produce rises on area rivers...with localized minor flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
In the hours before
Local storm report, Apr 24, 1:32 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT MON APR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 ENE COMO 36.50N 77.00W
04/22/2017 HERTFORD NC EMERGENCY MNGR
SHEET METAL TORN OFF PORTION OF BUCKHORN
CHURCH.
&&
WRSLocal storm report, Apr 24, 1:37 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT MON APR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 NE OAK GROVE 38.19N 76.98W
04/21/2017 WESTMORELAND VA PUBLIC
SEVERAL LARGE TREES AND POWER LINES DOWNED
ALONG VA-205 (RIDGE ROAD). PARTIAL ROAD
CLOSURES REPORTED.
&&Local storm report, Apr 24, 1:38 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT MON APR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 SSE COLONIAL BEACH 38.23N 76.96W
04/21/2017 WESTMORELAND VA PUBLIC
SIGNIFICANT BOAT/BUILDING DAMAGE REPORTED AT THE
COLONIAL BEACH YACHT CENTER.
&&
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:56 AM EDT | High Surf Advisory | AKQ | Currituck | 38 hr |
| Apr 24, 4:44 AM EDT | Gale Warning | AKQ | 32 hr | |
| Apr 24, 4:56 AM EDT | Coastal Flood Statement | AKQ | Surry, City of Chesapeake | 8 hr |
| Apr 24, 8:16 AM EDT | Small Craft Advisory | AKQ | 7 hr | |
| Apr 24, 5:05 PM EDT | Coastal Flood Statement | AKQ | Accomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 10 more | 10 hr |
Nearby
Wind Advisories in Virginia, 2017Wind Advisories in North Carolina, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.